Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 13, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Mar 23, 2021, 9:28 AM CDT for Grant County, Kay County, Noble County, Oklahoma. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 9:28 AM CDT (14:28 UTC)
- Expired
- Mar 24, 2021, 8:19 AM CDT
- In force
- 23 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 69 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Fork Arkansas River at Tonkawa (TONO2). The gauge peaked at 14.20 ft at Mar 23, 2021, 6:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
042
WGUS84 KOUN 231428
FLSOUN
Flood Advisory
National Weather Service Norman OK
928 AM CDT Tue Mar 23 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Salt Fork Arkansas River at Tonkawa affecting Noble, Kay and
Grant Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated.
Additional information is available at www.weather.gov.
OKC053-071-103-240230-
/O.NEW.KOUN.FL.Y.0013.210323T1428Z-210324T1200Z/
/TONO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CDT Tue Mar 23 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Salt Fork Arkansas River at Tonkawa.
* From this morning to Wednesday morning.
* At 8:30 AM CDT Tuesday the stage was 12.8 feet.
* Action stage is 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River is expected to rise to a
crest of 14.0 feet this evening.
* Impact...At 15.0 feet, Within bank flows move along the river from
eastern Grant County... across Kay County... to the confluence
with the Arkansas River below Ponca City. Some low-lying oilfields
may be isolated.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3654 9706 3661 9738
$$
SIX3 follow-up statements
985
WGUS84 KOUN 232024
FLSOUN
Flood Advisory
National Weather Service Norman OK
324 PM CDT Tue Mar 23 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Salt Fork Arkansas River near Alva affecting Alfalfa and Woods
Counties.
Salt Fork Arkansas River at Tonkawa affecting Noble, Kay and
Grant Counties.
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
OKC003-151-240830-
/O.EXT.KOUN.FL.Y.0014.000000T0000Z-210325T1800Z/
/AVAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
324 PM CDT Tue Mar 23 2021
...The Flood Advisory is now in effect until early Thursday
afternoon...
The Flood Advisory continues for
the Salt Fork Arkansas River near Alva.
* Until Thursday afternoon.
* At 2:30 PM CDT Tuesday the stage was 7.3 feet.
* Action stage is 10.0 feet.
* Flood stage is 14.5 feet.
* Forecast...The Salt Fork Arkansas River is expected to rise to a
crest of 10.8 feet early tomorrow afternoon.
* Impact...At 11.0 feet, Bankfull levels occur along the river in
parts of northeastern Woods and northern Alfalfa counties.
&&
LAT...LON 3700 9887 3700 9879 3685 9864 3685 9822
3679 9822 3679 9867
$$
OKC053-071-103-240830-
/O.EXT.KOUN.FL.Y.0013.000000T0000Z-210324T1800Z/
/TONO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
324 PM CDT Tue Mar 23 2021
...The Flood Advisory is now in effect until early tomorrow
afternoon...
The Flood Advisory continues for
the Salt Fork Arkansas River at Tonkawa.
* Until Wednesday afternoon.
* At 2:30 PM CDT Tuesday the stage was 14.1 feet.
* Action stage is 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River is expected to rise to a
crest of 14.2 feet this evening.
* Impact...At 15.0 feet, Within bank flows move along the river from
eastern Grant County... across Kay County... to the confluence
with the Arkansas River below Ponca City. Some low-lying oilfields
may be isolated.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3654 9706 3661 9738
$$
OKC073-083-240830-
/O.CON.KOUN.FL.Y.0012.000000T0000Z-210325T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
324 PM CDT Tue Mar 23 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday afternoon.
* At 2:30 PM CDT Tuesday the stage was 12.9 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
15.2 feet tomorrow evening.
* Impact...At 15.0 feet, The river remains within its banks through
Kingfisher County and into western Logan County. Some oilfield
equipment in low bottoms may be isolated for a short time.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
Ware597
WGUS84 KOUN 240227
FLSOUN
Flood Advisory
National Weather Service Norman OK
927 PM CDT Tue Mar 23 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Salt Fork Arkansas River near Alva affecting Alfalfa and Woods
Counties.
Salt Fork Arkansas River at Tonkawa affecting Noble, Kay and
Grant Counties.
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
OKC003-151-241430-
/O.EXT.KOUN.FL.Y.0014.000000T0000Z-210325T1200Z/
/AVAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM CDT Tue Mar 23 2021
...The Flood Advisory is now in effect until Thursday morning...
The Flood Advisory continues for
the Salt Fork Arkansas River near Alva.
* Until Thursday morning.
* At 8:30 PM CDT Tuesday the stage was 8.4 feet.
* Action stage is 10.0 feet.
* Flood stage is 14.5 feet.
* Forecast...The Salt Fork Arkansas River will rise to 10.8 feet
early tomorrow afternoon. It will then fall to 3.2 feet and begin
rising again Thursday evening. It will rise to 3.4 feet Saturday
morning. It will then fall again and remain below flood stage.
* Impact...At 11.0 feet, Bankfull levels occur along the river in
parts of northeastern Woods and northern Alfalfa counties.
&&
LAT...LON 3700 9887 3700 9879 3685 9864 3685 9822
3679 9822 3679 9867
$$
OKC053-071-103-241430-
/O.CON.KOUN.FL.Y.0013.000000T0000Z-210324T1800Z/
/TONO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM CDT Tue Mar 23 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Salt Fork Arkansas River at Tonkawa.
* Until Wednesday afternoon.
* At 8:30 PM CDT Tuesday the stage was 14.1 feet.
* Action stage is 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River is expected to fall to 8.5
feet Sunday evening.
* Impact...At 15.0 feet, Within bank flows move along the river from
eastern Grant County... across Kay County... to the confluence
with the Arkansas River below Ponca City. Some low-lying oilfields
may be isolated.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3654 9706 3661 9738
$$
OKC073-083-241430-
/O.CON.KOUN.FL.Y.0012.000000T0000Z-210325T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 PM CDT Tue Mar 23 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Thursday afternoon.
* At 8:30 PM CDT Tuesday the stage was 14.3 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
15.4 feet early tomorrow afternoon.
* Impact...At 15.0 feet, The river remains within its banks through
Kingfisher County and into western Logan County. Some oilfield
equipment in low bottoms may be isolated for a short time.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
Ware906
WGUS84 KOUN 241319
FLSOUN
Flood Advisory
National Weather Service Norman OK
819 AM CDT Wed Mar 24 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Salt Fork Arkansas River near Alva affecting Alfalfa and Woods
Counties.
Salt Fork Arkansas River at Tonkawa affecting Noble, Kay and
Grant Counties.
OKC003-151-241430-
/O.CAN.KOUN.FL.Y.0014.000000T0000Z-210324T1319Z/
/AVAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 AM CDT Wed Mar 24 2021
...The Flood Advisory for the Salt Fork Arkansas River near Alva has
been cancelled...
The Flood Advisory is cancelled for
the Salt Fork Arkansas River near Alva.
* At 7:30 AM CDT Wednesday the stage was 8.2 feet.
* Flood stage is 14.5 feet.
* Forecast...The Salt Fork Arkansas River is expected to fall to 3.1
feet Monday morning.
&&
LAT...LON 3700 9887 3700 9879 3685 9864 3685 9822
3679 9822 3679 9867
$$
OKC053-071-103-241430-
/O.CAN.KOUN.FL.Y.0013.000000T0000Z-210324T1319Z/
/TONO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 AM CDT Wed Mar 24 2021
...The Flood Advisory for the Salt Fork Arkansas River at Tonkawa
has been cancelled...
The Flood Advisory is cancelled for
the Salt Fork Arkansas River at Tonkawa.
* At 7:30 AM CDT Wednesday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River is expected to fall to 7.3
feet Monday morning.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3654 9706 3661 9738
$$
SIXWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 23, 6:28 AM CDT, 3 hours earlier.
Area forecast discussion, Mar 23, 6:28 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Norman OK 628 AM CDT Tue Mar 23 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 408 AM CDT Tue Mar 23 2021 The stacked low passing overhead lifts northeast today towards the central plains and our region will lie within the wake of the surface low with a tight pressure gradient. As a result, surface winds shift to the west/northwest today with breezy conditions expected through most of the day. Winds begin to diminish from southwest to northeast during the afternoon and evening hours. Any remaining showers should exit our area by late-morning. The dense stratus is expected to slowly lift northeast with the attendant low with mostly sunny skies expected over the southwestern two- thirds of the CWA by afternoon. High temperatures will be tempered by how long the clouds linger, but most areas should rise into the 60s (OK) and near 70 over our TX counties. Thompson && .LONG TERM... (Wednesday through Monday) Issued at 408 AM CDT Tue Mar 23 2021 There is a marginal risk of severe thunderstorms for Wednesday for areas south/east of a line from Prague - Oklahoma City - Medicine Park - Electra. If storms develop, the main hazards would be large hail and damaging wind gusts. A shortwave trough swings down from the Pacific Northwest and amplifies over the four corners region Tuesday night into Wednesday. In response to the dynamic lift aloft, a weak surface low and warm front develop over north Texas. Some moisture return is expected over far south/east portions of the area on Wednesday afternoon and evening, but surface dewpoints are only expected to reach near 50 to 55 degrees. Weak, elevated instability with MUCAPE values near 400 to 800 J/kg and bulk shear values near 50-60 knots are prog'd for southern portions of south- central Oklahoma and western north Texas. Marginally severe thunderstorms may develop over western/central Oklahoma Wednesday evening and progress SE on Wednesday night. As for now, though, there is low confidence in any severe storm development given the lack of moisture and instability. Precipitation chances continue across southeast Oklahoma on Thursday morning prior to the passage of upper trough axis. A weak shortwave may travel across the TX panhandle and across KS on Friday, and there is a low probability of showers across far NE portions of our CWA on Friday night. A cold front then exits KS and moves across our area on Saturday, though only a slight reduction in high temperatures are forecast for Sunday. An upper trough then approaches the area early next week and will bring chances for heavy rainfall. There are timing differences between the models, and so arrival of the rain (if any) is fuzzy. The 00Z GFS is rather bullish and has heavy rain spreading northeast across our area on Monday, whereas the 12Z ECMWF shows little rain developing over SE OK on Tuesday. Otherwise, mild temperatures are expected with an uptick to above average beginning Friday. Thompson && .AVIATION... (12Z TAFS) Issued at 626 AM CDT Tue Mar 23 2021 MVFR conditions will continue much of the day at KPNC and perhaps KWWR, with the MVFR conditions farther south and west expected to lift into VFR category between 14 and 16Z. Gusty west-northwest winds will be seen across all terminals today, with veering to northerly and weakening by 00Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 41 61 41 / 10 0 20 50 Hobart OK 65 38 57 38 / 0 0 30 20 Wichita Falls TX 69 42 67 42 / 0 0 20 30 Gage OK 60 35 48 33 / 10 0 60 50 Ponca City OK 58 39 58 41 / 30 0 20 60 Durant OK 70 45 73 49 / 0 0 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....01 AVIATION...11
Hazardous weather outlook, Mar 23, 4:46 AM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 446 AM CDT Tue Mar 23 2021 OKZ004>048-050>052-TXZ083>090-241000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 446 AM CDT Tue Mar 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be possible Wednesday evening into Thursday morning. A few severe storms appear possible across south- central and southeast Oklahoma on Wednesday evening. Strong to severe storms are possible on Thursday morning over southeast Oklahoma. .Fire Weather... Elevated fire weather conditions are possible on Friday over southwestern Oklahoma and adjacent areas of western north Texas due to breezy south winds, warm temperatures, and low relative humidity. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:00 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Mar 22, 8:36 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
| Mar 22, 8:40 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Mar 22, 8:56 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Pottawatomie | 6 hr |
| Mar 22, 9:04 PM CDT | Special Weather Statement | OUN | Tillman | 41 min |
| Mar 22, 9:44 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 12 hr |
| Mar 22, 9:55 PM CDT | Special Weather Statement | OUN | Bryan | 50 min |
| Mar 22, 11:08 PM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Mar 23, 1:13 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Mar 23, 1:37 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 23 min |
| Mar 23, 2:00 AM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Mar 23, 2:24 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 36 min |
| Mar 23, 2:58 AM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 23, 3:00 AM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Mar 23, 9:09 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 23 hr |
| Mar 23, 9:23 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 6 hr |
| Mar 23, 9:27 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 23 hr |
| Mar 23, 9:29 AM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 28 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.